Skip to content

TAMU Math Publications 1998

Oliver Aberth

David L. Barrow

Art Belmonte

G.R. Blakley

  • G.R. Blakley and I. Borosh, A general theory of codes. I. Basic concepts, Contributions to General Algebra, 10 (Klagenfurt, 1997), Heyn, Klagenfurt, 1998, pp. 1-29.

Al Boggess

  • D. Barrow, A. Belmonte, A. Boggess, J. Bryant, T. Kiffe, J. Morgan, M. Rahe, K. Smith, and M. Stecher, Solving Differential Equations with Maple V, Brooks/Cole, Pacific Grove, CA, 1998.

  • A. Boggess, The holomorphic extension of Ck CR functions on tube submanifolds, Ann. Polonici Math. 70 (1998), 35-42, Complex Analysis and Applications (Warsaw, 1997).

  • A. Boggess, L.A. Glenn, and A. Nagel, Model rigid CR submanifolds of CR dimension 1, Pacific J. Math. 184 (1998), no. 1, 43-74.

Itshak Borosh

  • G.R. Blakley and I. Borosh, A general theory of codes. I. Basic concepts, Contributions to General Algebra, 10 (Klagenfurt, 1997), Heyn, Klagenfurt, 1998, pp. 1-29.

  • S.A. Fulling, I. Borosh, and A. da Conturbia, Cataloguing general graphs by point and line spectra, Comput. Phys. Comm. 115 (1998), no. 2-3, 93-112.

James H. Bramble

Jack Bryant

Huai-Dong Cao

Tullio Ceccherini-Silberstein

  • T. Ceccherini-Silberstein, R. Grigorchuk, and P. de la Harpe, Décompositions paradoxales des groupes de Burnside, (French) [Paradoxical decompositions of free Burnside groups] C.R. Acad. Sci. Paris Sér. I Math. 327 (1998), no. 2, 127-132.

Panagiotis Chatzipantelidis

  • P. Chatzipantelidis, Explicit multistep methods for nonstiff partial differential equations, Appl. Numer. Math. 27 (1998), no. 1, 13-31.

Goong Chen

Charles K. Chui

  • C.K. Chui, X. Shi, and J. Stöckler, Affine frames, quasi-affine frames, and their duals, Adv. Comput. Math. 8 (1998), no. 1-2, 1-17.

Andrew Comech

  • A. Comech, Damping estimates for oscillatory integral operators with finite type singularities, Asymptot. Anal. 18 (1998), no. 3-4, 263-278.

  • A. Comech, Sobolev estimates for the Radon transform of Melrose and Taylor, Comm. Pure Appl. Math. 51 (1998), no. 5, 537-550.

Prabir Daripa

  • P. Daripa, Some useful filtering techniques for illposed problems, J. Comput. Appl. Math. 100 (1998), no. 2, 161-171.

  • P. Daripa and D. Mashat, An efficient and novel numerical method for quasiconformal mappings of doubly connected domains, Numer. Algorithms 18 (1998), no. 2, 159-175.

  • P. Daripa and D. Mashat, Singular integral transforms and fast numerical algorithms, Numer. Algorithms 18 (1998), no. 2, 133-157.

David C. Dobson

  • G. Bao and D.C. Dobson, Modeling and optimal design of diffractive optical structures, Surveys Math. Industry 8 (1998), no. 1, 37-62, preprint also available.

  • J.A. Cox, D.C. Dobson, T. Ohnstein, and J.D. Zook, Optical performance of high-aspect LIGA gratings II, Opt. Eng. 37 (1998), 2878-2884.

  • D.C. Dobson and F. Santosa, Nondestructive evaluation of plates using eddy current methods, Internat. J. Engrg. Sci. 36 (1998), no. 4, 395-409, preprint also available.

Ronald G. Douglas

  • R.G. Douglas, Banach Algebra Techniques in Operator Theory, 2nd ed., Springer-Verlag, New York, 1998.

  • R.G. Douglas and G. Misra, Geometric invariants for resolutions of Hilbert modules, Nonselfadjoint Operator Algebras, Operator Theory, and Related Topics, Birkhäuser, Basel, 1998, pp. 83-112.

  • R.G. Douglas and R. Yang, Quotient Hardy modules, Houston J. Math. 24 (1998), no. 3, 507-517.

Tamás Erdélyi

  • P. Borwein and T. Erdélyi, Müntz's theorem on compact subsets of positive measure, Approx. Theory, Monograph Textbooks Pure Appl. Math., Vol. 212, Dekker, New York, 1998, pp. 115-131.

  • P. Borwein and T. Erdélyi, A Remez-type inequality for non-dense Müntz spaces with explicit bound, J. Approx. Theory 93 (1998), no. 3, 450-457.

  • T. Erdélyi, Markov-Bernstein type inequalities for constrained polynomials with real versus complex coefficients, J. d'Analyse Math. 74 (1998), 165-181.

  • T. Erdélyi, Markov-type inequalities for constrained polynomials with complex coefficients, Illinois J. Math. 42 (1998), no. 4, 544-563.

  • T. Erdélyi and P. Vértesi, In memoriam: Paul Erdös (1913-1996), J. Approx. Theory 94 (1998), no. 1, 1-41.

Richard E. Ewing

  • H. Chen, R.E. Ewing, and R. Lazarov, Superconvergence of mixed finite element methods for parabolic problems with nonsmooth initial data, Numer. Math. 78 (1998), no. 4, 495-521.

  • R.E. Ewing, O. Sævareid, and J. Shen, Discretization schemes on triangular grids, Comput. Methods Appl. Mech. Engrg. 152 (1998), no. 1-2, 219-238, Symposium on Advances in Computational Mechanics (Austin, TX, 1997), Vol. 5.

Alexander Felshtyn

  • A. Felshtyn and R. Hill, Trace formulae, zeta functions, congruences and Reidemeister torsion in Nielsen theory, Forum Math. 10 (1998), no. 6, 641-663.

  • A. Felshtyn and R. Khill, Comparisons for the Reidemeister and Nielsen numbers, (Russian) Algebra i Analiz 10 (1998), no. 3, 163-182; translation in St. Petersburg Math. J. 10 (1999), no. 3, 529-543.

Siqi Fu

Stephen A. Fulling

Sue Geller

  • G. Cortiñas, S.C. Geller, and C.A. Weibel, The Artinian Berger conjecture, Math. Z. 228 (1998), no. 3, 569-588.

Anthony Giaquinto

  • M. Gerstenhaber and A. Giaquinto, Boundary solutions of the quantum Yang-Baxter equation and solutions in three dimensions, Lett. Math. Phys. 44 (1998), no. 2, 131-141.

  • A. Giaquinto and T.J. Hodges, Nonstandard solutions of the Yang-Baxter equation, Lett. Math. Phys. 44 (1998), no. 1, 67-75.

  • A. Giaquinto and J.J. Zhang, Bialgebra actions, twists, and universal deformation formulas, J. Pure Appl. Algebra 128 (1998), no. 2, 133-151.

Jean-Luc Guermond

  • J.-L. Guermond and L. Quartapelle, On incremental projection methods, Navier-Stokes Equations: Theory and Numerical Methods (Varenna, 1997), 277-288, Pitman Res. Notes Math. Ser., 388, Longman, Harlow, 1998.

  • J.-L. Guermond and L. Quartapelle, Second-order finite-element projection method for 3D flows, Sixteenth International Conference on Numerical Methods in Fluid Dynamics (Arcachon, 1998), 391-396, Lecture Notes in Phys., 515, Springer, Berlin, 1998.

  • J.-L. Guermond and L. Quartapelle, On the approximation of the unsteady Navier-Stokes equations by finite element projection methods, Numer. Math. 80 (1998), no. 2, 207-238.

  • J.-L. Guermond and L. Quartapelle, On stability and convergence of projection methods based on pressure Poisson equation, Internat. J. Numer. Methods Fluids 26 (1998), no. 9, 1039-1053.

D.J. Hartfiel

  • R.E. Gonzalez and D.J. Hartfiel, Manifolds of idempotent matrices, Linear Multilinear Algebra 44 (1998), no. 3, 187-193.

  • D.J. Hartfiel, Eigenvector slicing of the nonnegative matrices, SIAM J. Matrix Anal. Appl. 19 (1998), no. 1, 182-190.

  • D.J. Hartfiel and C.D. Meyer, On the structure of stochastic matrices with a subdominant eigenvalue near 1, Linear Algebra Appl. 272 (1998), 193-203.

  • D.J. Hartfiel and U.G. Rothblum, Convergence of inhomogenous products of matrices and coefficients of ergodicity, Linear Algebra Appl. 277 (1998), no. 1-3, 1-9.

  • D.J. Hartfiel, Eigenvalue slicing of nonnegative matrices, SIAM J. Matrix Anal. 18 (1998), 182-190.

  • D.J. Hartfiel and U.G. Rothblum, Convergence of products of matrices, Linear Algebra Appl. 277 (1998), 1-9.

  • D.J. Hartfiel and C. Meyer, On the structure of stochastic matrices with a subdominant eigenvalue near 1, Linear Algebra Appl. 272 (1998), 193-203.

  • A. Buxkemper and D.J. Hartfiel, From the centre you can see the whole, Internat. J. Math. Ed. Sci. Tech. 29 (1998), 464-471.

  • R. Gonzales and D.J. Hartfiel, Manifolds of idempotent matrices, Linear Multilinear Algebra 44 (1998), 187-194.

  • D.J. Hartfiel, Markov Set-Chains, Springer, LNM 1695, 1998.

Doug Hensley

Akif Ibragimov

  • A.I. Ibragimov and E.M. Landis, Zaremba's problem for elliptic equations in the neighborhood of a singular point or in the infinity. II, Appl. Anal. 69 (1998), no. 3-4, 333-347.

  • A.I. Ibragimov and A.A. Nekrasov, An analogue of the Schwarz method for solving the Zaremba problem, and its application in underground hydromechanics, (Russian) Zh. Vychisl. Mat. Mat. Fiz. 38 (1998), no. 1, 150-156.

  • E.M. Landis and A.I. Ibragimov, Behavior of the solution of a mixed problem for elliptic equations in neighborhoods of a singular point and at infinity, (Russian) Dokl. Akad. Nauk 359 (1998), no. 1, 19-20.

  • A.I. Ibragimov and A.A. Nekrasov, An analogue of Schwartz's method for the construction of the Green function of the Zaremba problem and its application in underground hydrodynamics, Recent Advances in Problems of Flow and Transport in Porous Media (Marrakech, 1996), pp. 31-41, Theory Appl. Trans. Porous Media, Vol. 11, Kluwer Acad. Publ., Dordrecht, 1998.

Nikolay Ivanov

  • N.N. Ivanov and A.É. Alekhina, Properties of the dynamic Leontief model for fuzzy data, (Russian) Vestsī Nats. Akad. Navuk Belarusī Ser. Fīz.-Mat. Navuk 139 (1998), no. 2, 32-33.

  • N.N. Ivanov, A queueing system with a parallel-serial buffer, (Russian) Avtomat. i Telemekh. (1998), no. 2, 50-61; translation in Automat. Remote Control 59 (1998), no. 2, part 1, 194-203.

Thomas R. Kiffe

  • D. Barrow, A. Belmonte, A. Boggess, J. Bryant, T. Kiffe, J. Morgan, M. Rahe, K. Smith, and M. Stecher, Solving Differential Equations with Maple V, Brooks/Cole, Pacific Grove, CA, 1998.

  • J.H. Matis, T.R. Kiffe, and P.R. Parthasarathy, On the cumulants of population size for the stochastic power law logistic model, Theoret. Population Biology 53 (1998), no. 1, 16-29.

Andreas Klappenecker

  • A. Klappenecker and M. Holschneider, A unified view on filter banks, in Wavelet Applications in Signal and Image Processing VI, A.F. Laine, M.A. Unser, and A. Aldroubi (eds.), Vol. 3458, SPIE, 1998, pp. 2-13. Reprinted in the Selected SPIE Papers on CD-ROM series, Vol. 8, Mathematical Imaging and Vision, G. Ritter (ed.), SPIE, 2000.

  • A. Klappenecker, F.U. May, and T. Beth, Lossless compression of 3D MRI and CT cata, in Wavelet Applications in Signal and Image Processing VI, A.F. Laine, M.A. Unser, and A. Aldroubi (eds.), Vol. 3458, SPIE, 1998, pp. 140-149. Reprinted in the Selected SPIE Papers on CD-ROM series, Vol. 8, Mathematical Imaging and Vision, G. Ritter (ed.), SPIE, 2000.

Leonid Kovalev

  • V.N. Dubinin and L.V. Kovalev, Reduced modulus of the complex sphere, (Russian) Zap. Nauchn. Sem. St.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 254 (1998), Anal. Teor. Chisel i Teor. Funkts. 15, 76-94, 245; translation in J. Math. Sci. (New York) 105 (2001), no. 4, 2165-2179.

David R. Larson

  • X. Dai and D.R. Larson, Wandering vectors for unitary systems and orthogonal wavelets, Memoirs Amer. Math. Soc. 134 (1998), no. 640, viii+68.

  • X. Dai, D.R. Larson, and D.M. Speegle, Wavelet sets in Rn. II, Wavelets, Multiwavelets, and their Applications (San Diego, CA, 1997), Contemp. Math., Vol. 216, Amer. Math. Soc., Providence, RI, 1998, pp. 15-40.

  • D.W. Hadwin and D.R. Larson, Strong limits of similarities, Nonselfadjoint Operator Algebras, Operator Theory, and Related Topics, Birkhäuser, Basel, 1998, pp. 139-146.

  • E.J. Ionascu, D.R. Larson, and C.M. Pearcy, On the unitary systems affiliated with orthonormal wavelet theory in n-dimensions, J. Funct. Anal. 157 (1998), no. 2, 413-431.

  • E.J. Ionascu, D.R. Larson, and C.M. Pearcy, On wavelet sets, J. Fourier Anal. Appl. 4 (1998), no. 6, 711-721.

  • D.R. Larson, Frames and wavelets from an operator-theoretic point of view, Operator Algebras and Operator Theory (Shanghai, 1997), Amer. Math. Soc., Providence, RI, 1998, pp. 201-218.

Raytcho D. Lazarov

  • J.H. Bramble, R.D. Lazarov, and J.E. Pasciak, Least-squares for second-order elliptic problems, Comput. Methods Appl. Mech. Engrg. 152 (1998), no. 1-2, 195-210, Symposium on Advances in Computational Mechanics (Austin, TX, 1997), Vol. 5.

  • H. Chen, R.E. Ewing, and R.D. Lazarov, Superconvergence of mixed finite element methods for parabolic problems with nonsmooth initial data, Numer. Math. 78 (1998), no. 4, 495-521.

Edward S. Letzter

  • K.R. Goodearl and E.S. Letzter, Prime and primitive spectra of multiparameter quantum affine spaces, Trends in Ring Theory V. Dlab and L. Márki (eds.), Canadian Mathematical Society Conference Proceedings, Vol. 22, Amer. Math. Soc., 1998, pp. 39-58.

Paulo Lima-Filho

Josef Málek

  • Advanced topics in theoretical fluid mechanics, Papers from the 5th Winter School on Mathematical Theory in Fluid Mechanics held in Paseky nad Jizerou, December 6-14, 1997, J. Málek, J. Nečas, and M. Rokyta (eds.), Pitman Research Notes in Mathematics Series, Vol. 392, Longman, Harlow, 1998. vi+212 pp.

Laura Matusevich

  • F. Levstein and L.F. Matusevich, The discrete version of the bispectral problem, The Bispectral Problem (Montreal, PQ, 1997), 93-104, CRM Proc. Lecture Notes, Vol. 14, Amer. Math. Soc., Providence, RI, 1998.

Carlton J. Maxson

  • A. Kreuzer and C.J. Maxson, Full ideals of polynomial rings, Monatshefte für Math. 125 (1998), no. 4, 315-326.

  • C.J. Maxson and J.H. Meyer, Homogeneous functions determined by cyclic submodules, Quaestiones Math. J. South African Math. Soc. 21 (1998), no. 3-4, 219-234.

  • C.J. Maxson and A.B. van der Merwe, Rings of homogeneous functions, J. Pure Appl. Algebra 124 (1998), no. 1-3, 211-226.

Jonathan P. McCammond

Francis J. Narcowich

Volodymyr Nekrashevych

  • V.V. Nekrashevych, Quasi-isometric hyperbolic groups are bi-Lipschitz equivalent, Dopov. Nats. Akad. Nauk Ukr. Mat. Prirodozn. Tekh. Nauki (1998), no. 1, 32-35.

Joseph E. Pasciak

Carl Pearcy

  • B. Chevreau, W.S. Li, and C. Pearcy, A new Lomonosov lemma, J. Operator Theory 40 (1998), no. 2, 409-417.

  • E.J. Ionascu, D.R. Larson, and C.M. Pearcy, On the unitary systems affiliated with orthonormal wavelet theory in n-dimensions, J. Funct. Anal. 157 (1998), no. 2, 413-431.

  • E.J. Ionascu, D.R. Larson, and C.M. Pearcy, On wavelet sets, J. Fourier Anal. Appl. 4 (1998), no. 6, 711-721.

  • E.J. Ionascu and C.M. Pearcy, On subwavelet sets, Proc. Amer. Math. Soc. 126 (1998), no. 12, 3549-3552.

Bogdan Petrenko

  • L.A. Kurdachenko, B.V. Petrenko, and I.Ya. Subbotin, Direct decompositions in Artinian modules over FC-hypercentral groups, Algebra Meeting (Rio de Janeiro, 1996) Mat. Contemp. 14 (1998), 89-99.

Gilles Pisier

  • G. Pisier, The similarity degree of an operator algebra, Rossiiskaya Akademiya Nauk. Algebra i Analiz 10 (1998), no. 1, 132-186.

  • G. Pisier, Joint similarity problems and the generation of operator algebras with bounded length, Integral Equations Operator Theory 31 (1998), no. 3, 353-370.

  • G. Pisier, Non-commutative vector valued Lp-spaces and completely p-summing maps, Astérisque (1998), no. 247, vi+131.

  • G. Pisier, Operator spaces and similarity problems, Documenta Math. Extra Vol. I (1998), 267-290, Proc. International Congress of Mathematicians (Berlin, 1998).

  • G. Pisier, Problèmes de similarité pour les opérateurs sur l'espace de Hilbert, Matériaux pour l'histoire des mathématiques au XXe siècle (Nice, 1996), Soc. Math. France, Paris, 1998, pp. 169-201.

Jon T. Pitts

  • J.P. Fackler, Jr., C.W. Liu, C. Lopez, R.J. Staples, R.T. Stubbs, and J.T. Pitts, Tetrahedral, octahedral, cubal, and centered cubal dithiolate clusters and cages of Cu(I) and Ag(I), Pure Appl. Chem. 70 (1998), no. 4, 839-844.

Maurice Rahe

William Rundell

  • F. Hettlich and W. Rundell, The determination of a discontinuity in a conductivity from a single boundary measurement, Inverse Problems 14 (1998), no. 1, 67-82.

Thomas B. Schlumprecht

N. Sivakumar

Kirby Smith

Roger R. Smith

Frank Sottile

  • B. Huber, F. Sottile, and B. Sturmfels, Numerical Schubert calculus. Symbolic numeric algebra for polynomials, J. Symbolic Comput. 26 (1998), no. 6, 767-788.

  • N. Bergeron and F. Sottile, Schubert polynomials, the Bruhat order, and the geometry of flag manifolds, Duke Math. J. 95 (1998), no. 2, 373-423.

  • J. Rosenthal and F. Sottile, Some remarks on real and complex output feedback, Systems Control Lett. 33 (1998), no. 2, 73-80.

Mike Stecher

Emil J. Straube

Zoran Sunik

  • S. Sunik, Notes on homomorphisms and free objects in a class of generalized algebras, Makedon. Akad. Nauk. Umet. Oddel. Mat.-Tehn. Nauk. Prilozi 17 (1996), no. 1-2, 25-30 (1998).

L. Bruce Treybig

  • J. Nikiel, S. Purisch, and L.B. Treybig, Separable zero-dimensional spaces which are continuous images of ordered compacta, Houston J. Math. 24 (1998), no. 1, 45-56.

  • B. Treybig and D. Daniel, A decomposition theorem for locally connected Suslinial continua, A decomposition theorem for locally connected Suslinian continua, Proc. 13th Summer Conference on General Topology and its Applications (México City, 1998), Topology Proceedings, 23 (1998), Summer, 93-105 (2000).

Jay R. Walton

  • F. Costanzo and J.R. Walton, A numerical solution technique for a class of integro-differential equations in elastodynamic crack propagation problems, Comput. Methods Appl. Mech. Engrg. 162 (1998), no. 1-4, 19-48.

Joseph D. Ward

Sarah Witherspoon

  • S. Montgomery and S.J. Witherspoon, Irreducible representations of crossed products, J. Pure Appl. Algebra 129 (1998), no. 3, 315-326.

Rongwei Yang

  • R.G. Douglas and R. Yang, Quotient Hardy modules, Houston J. Math. 24 (1998), no. 3, 507-517.

Jian Zhou

Jianxin Zhou

  • G. Chen, S.-B. Hsu, and J. Zhou, Chaotic vibrations of the one-dimensional wave equation due to a self-excitation boundary condition. I. Controlled hysteresis, Trans. Amer. Math. Soc. 350 (1998), no. 11, 4265-4311. Appendix C by Guanrong Chen and Giovanni Crosta.

  • G. Chen, S.-B. Hsu, and J. Zhou, Chaotic vibrations of the one-dimensional wave equation due to a self-excitation boundary condition. II. Energy injection, period doubling and homoclinic orbits, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 8 (1998), no. 3, 423-445.

  • G. Chen, S.-B. Hsu, and J. Zhou, Chaotic vibrations of the one-dimensional wave equation due to a self-excitation boundary condition. III. Natural hysteresis memory effects, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 8 (1998), no. 3, 447-470.

  • G. Chen, S.-B. Hsu, and J. Zhou, Snapback repellers as a cause of chaotic vibration of the wave equation with a van der Pol boundary condition and energy injection at the middle of the span, J. Math. Phys. 39 (1998), no. 12, 6459-6489.

  • P. You, Z. Ding, and J. Zhou, Optimal boundary control of the Stokes fluids with point velocity observations, SIAM J. Control Optim. 36 (1998), no. 3, 981-1004.

Mohammed Ziane

  • I. Moise, E. Simonnet, R. Temam, and M. Ziane, Numerical simulation of differential systems displaying rapidly oscillating solutions, J. Engrg. Math. 34 (1998), no. 1-2, 201-214.

  • M. Ziane, On the two-dimensional Navier-Stokes equations with the free boundary condition, Appl. Math. Optim. 38 (1998), no. 1, 1-19.

Joel Zinn


Up: TAMU Math Faculty News
Last modified August 14, 2009 by Robin Campbell.

Valid XHTML 1.0 Transitional